The scores, criteria and bedside formulas Prometric tests — components, cut-offs and what to do at each, with working calculators.
Predicts 30-day mortality in community-acquired pneumonia and decides the site of care. One point each:
| Letter | Criterion | Points |
|---|---|---|
| C | New confusion (AMT ≤ 8) | 1 |
| U | Urea > 7 mmol/L (BUN > 19 mg/dL) | 1 |
| R | Respiratory rate ≥ 30/min | 1 |
| B | SBP < 90 or DBP ≤ 60 mmHg | 1 |
| 65 | Age ≥ 65 years | 1 |
| Score | Risk | Action |
|---|---|---|
| 0–1 | Low | Home treatment (oral amoxicillin) |
| 2 | Moderate | Consider short admission / hospital-supervised care |
| 3–5 | High (severe CAP) | Admit; IV antibiotics as soon as possible (within 4 h; within 1 h if septic); assess for ICU/HDU, especially 4–5 |
CRB-65 (no urea) is used in primary care: 0 = home, ≥ 1 = consider hospital referral.
Estimates clinical probability of DVT before D-dimer or ultrasound (two-level score, NICE).
| Criterion | Points |
|---|---|
| Active cancer (treatment within 6 months or palliative) | 1 |
| Paralysis, paresis or recent plaster cast of the leg | 1 |
| Bedridden ≥ 3 days or major surgery within 12 weeks | 1 |
| Localised tenderness along the deep venous system | 1 |
| Entire leg swollen | 1 |
| Calf swelling > 3 cm vs other leg (10 cm below tibial tuberosity) | 1 |
| Pitting oedema confined to the symptomatic leg | 1 |
| Collateral superficial (non-varicose) veins | 1 |
| Previously documented DVT | 1 |
| Alternative diagnosis at least as likely as DVT | −2 |
| Score | Category | Next step |
|---|---|---|
| ≥ 2 | DVT likely | Proximal leg ultrasound (within 4 h); if negative, D-dimer — positive D-dimer = repeat scan in 6–8 days |
| ≤ 1 | DVT unlikely | D-dimer; negative = DVT excluded; positive = ultrasound |
Two-level Wells score decides between CTPA and D-dimer in suspected PE in a haemodynamically stable patient.
| Criterion | Points |
|---|---|
| Clinical signs/symptoms of DVT | 3 |
| PE is the most likely diagnosis | 3 |
| Heart rate > 100/min | 1.5 |
| Immobilisation ≥ 3 days or surgery in previous 4 weeks | 1.5 |
| Previous DVT or PE | 1.5 |
| Haemoptysis | 1 |
| Malignancy (treated within 6 months or palliative) | 1 |
| Score | Category | Next step |
|---|---|---|
| > 4 | PE likely | CTPA (start anticoagulation while waiting if delay) |
| ≤ 4 | PE unlikely | D-dimer; negative = PE excluded; positive = CTPA |
CTPA contraindicated (contrast allergy, severe CKD) or pregnancy with normal CXR → V/Q scan. Unstable (shock) → bedside echo, then thrombolysis if RV dysfunction.